68513members
360384posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Problems swallowing after radiotherapy

2 REPLIES 2
Highlighted
Member

Re: Problems swallowing after radiotherapy

Hi jan

Thank you for your reply, the swallowing does seem to have improved but my skin around the rads site has gone sore and tender.

I am sure it will improve soon.

Best wishes

Katy

Highlighted
Member

Re: Problems swallowing after radiotherapy

Hi Kaytee

 

I developed a croaky voice and would lose my voice after speaking for just a short while. I didn’t experience any soreness but I did experience some awkwardness with swallowing occasionally. My oncologist insisted this was not the radiotherapy even though it began during the treatment and I was also having treatment to my collar bone. The radiographer said it was a common side effect! Left and right hands not knowing... (putting it politely). Macmillan’s leaflet identifies sore throat as one of the common side effects (p19).

 

It’s 6 months since I finished and I still get a little croaky but it was never anything sinister - the onc sent me for an MRI to check! I would encourage you to look at it logically if you can (not easy once these ideas set in, I know from experience). The area being treated is a rectangle so it does make sense that the lower part of the throat can be affected. Always go back to the breast-care nurse in radiotherapy or your own b-c nurse if it stays sore or a worry. They may reassure you; they may send you back to your onc for them to decide if it needs checking out. I hope it’s easing off as I type!

 

Best wishes, Jan x

 

Highlighted
Member

Problems swallowing after radiotherapy

Hello

I finished having radiotherapy nearly 2 weeks ago, but during the last week of treatment I got a sore throat when I swallow. It's not like a sore throat you get when you have a cold but further on down my throat.

The rads team gave me some medicine to drink but not sure its helping. 

Although they said it can be caused by the radiotherapy , of course I cant help worrying that it's something more sinister 😞

Has anyone else had this?

Thanks